HUSCAP logo Hokkaido Univ. logo

Hokkaido University Collection of Scholarly and Academic Papers >
Graduate School of Medicine / Faculty of Medicine >
Peer-reviewed Journal Articles, etc >

Nivolumab-induced hypophysitis causing secondary adrenal insufficiency after transient ACTH elevation

Files in This Item:

The file(s) associated with this item can be obtained from the following URL:https://doi.org/10.1507/endocrj.EJ19-0076


Title: Nivolumab-induced hypophysitis causing secondary adrenal insufficiency after transient ACTH elevation
Authors: Sekizaki, Tomonori Browse this author
Kameda, Hiraku Browse this author →KAKEN DB
Oba, Chiho Browse this author
Yong Cho, Kyu Browse this author
Nakamura, Akinobu Browse this author →KAKEN DB
Miyoshi, Hideaki Browse this author →KAKEN DB
Osawa, Takahiro Browse this author →KAKEN DB
Shinohara, Nobuo Browse this author →KAKEN DB
Atsumi, Tatsuya Browse this author →KAKEN DB
Keywords: Nivolumab
Immune checkpoint inhibitor
Hypophysitis
ACTH
Secondary adrenal insufficiency
Issue Date: 2019
Publisher: The Japan Endocrine Society
Journal Title: Endocrine Journal
Volume: 66
Issue: 10
Start Page: 937
End Page: 941
Publisher DOI: 10.1507/endocrj.EJ19-0076
Abstract: A 62-year-old man was referred to our department for elevation of plasma ACTH and cortisol levels during nivolumab administration for renal cell carcinoma. Although his ACTH and cortisol levels had been maintained within their reference ranges, they were elevated to 232.7 pg/mL and 21.9 μg/dL, respectively, after eight courses of nivolumab without any subjective symptoms or Cushing’s sign. He was hospitalized for endocrinological investigation. ACTH and cortisol returned to their normal ranges (29.18 pg/mL and 11.4 μg/dL, respectively) in the early morning on day 1, but fell down sharply to 3.7 pg/mL and 1.6 μg/dL, respectively, in the early morning on day 2 without subjective symptoms or vital sign changes. Brain magnetic resonance imaging showed no abnormality in his pituitary gland. ACTH response to CRH was apparently normal, but cortisol did not respond to increased ACTH. A rapid ACTH stimulation test showed slightly reduced response of cortisol to exogenous ACTH (1-24). These findings and his clinical course suggested secondary adrenal insufficiency arising from nivolumab-induced hypophysitis. In previous reports, most cases of immune checkpoint inhibitor (ICI)-induced hypophysitis were diagnosed based on adrenal insufficiency symptoms or hyponatremia with low ACTH and cortisol. The ACTH elevation observed in the present case may reflect destruction of the pituitary gland, suggesting that this finding may be important for early detection of ICI-induced hypophysitis. Our case underlines the necessity of close monitoring for subsequent onset of adrenal insufficiency when ACTH elevation is observed during ICI administration
Type: article
URI: http://hdl.handle.net/2115/78818
Appears in Collections:医学院・医学研究院 (Graduate School of Medicine / Faculty of Medicine) > 雑誌発表論文等 (Peer-reviewed Journal Articles, etc)

Export metadata:

OAI-PMH ( junii2 , jpcoar )

MathJax is now OFF:


 

 - Hokkaido University